MAUDE Adverse Event Report: GYRUS ACMI, INC UROPASS AS 12/14FR X 38 CM 5/BX; UROLOGIC CATHETERS AND ACCESSORIES

GYRUS ACMI, INC UROPASS AS 12/14FR X 38 CM 5/BX; UROLOGIC CATHETERS AND ACCESSORIES
Model Number 61238BX
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The customer reports during a laser ureteroscopic stone removal procedure using a uropass access sheath, the sheath tip broke off into the patient.The tip was retrieved and procedure was completed with no further consequences to the patient.Additional details regarding the patient and reported event were requested.The customer was unable to provide the requested information.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being update to report additional information reported by the customer and investigation findings.Physical evaluation of the returned device: the device was returned with the original packaging.The model and lot number were confirmed to be 61238bx and lot: 09d1700148.The device was received in fragments.The blue outer sheath appears to have no damage.The white inner sheath has been broken multiple times.The very tip was broken off, that fragment was found inside the packaging.The distal tip has some dried blood leftover indicating use.This tip was also broken a few more times up the shaft.The cause of the damage was unable to be determined.The original equipment manufacturer (oem) performed a device history record review and no abnormalities were noted.An investigation was completed by the oem and determined that there is no manufacturing, material or processing related cause for this failure mode.The root cause has been determined to be environmental exposure of the device, which resulted in degradation and embrittlement of the polymer.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
Additional information provided by the customer: patient demographics and pre-existing conditions are not available.The procedure being performed was a ureteroscopic stone removal with laser.The indication for the procedure is not available.It is unknown if there were any anatomical or procedural challenges that could have contributed to the reported event.It is not known how the device fragment was removed from the patient.There were no adverse effects to the patient as a result of this occurrence.The device is available for return.It is unknown what/if concomitant devices were being used at the time the uropass broke inside the patient.

Brand Name
UROPASS AS 12/14FR X 38 CM 5/BX
Common Device Name
UROLOGIC CATHETERS AND ACCESSORIES
Manufacturer (Section D)
GYRUS ACMI, INC
9600 louisiana ave n
brooklyn park MN 55445
Manufacturer Contact
kenneth pittman
800 west park drive
westborough, MA 01581
9013785969
MDR Report Key13308711
Report Number3003790304-2022-00016
Device Sequence Number4965337
Product Code KNY
UDI-Device Identifier00821925035409
UDI-Public00821925035409
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61238BX
Device Lot Number09D1700148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED LASER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown